Alert archive / Pennsylvania / Ice Storm Warnings in 2008

Ice Storm Warning 1, NWS State College, PA

February 12, 200815 counties in Pennsylvania

NWS State College, PA issued this ice storm warning at Feb 12, 2008, 10:01 PM EST for 15 counties in Pennsylvania. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2008, 10:01 PM EST (03:01 UTC)
Expired
Feb 13, 2008, 3:00 PM EST
In force
17 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this ice storm warning went out at Feb 12, 7:24 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 12, 7:24 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EST TUE FEB 12 2008

.SYNOPSIS...
LOW PRESSURE CENTERED OVER EASTERN ARKANSAS LATE THIS MORNING WILL
NORTHEAST INTO THE OHIO VALLEY TONIGHT...REACHING THE LOWER GREAT
WEDNESDAY MORNING. THIS STORM WILL BRING SNOW FOLLOWED BY A
WINTRY MIX OF PRECIPITATION TO CENTRAL PENNSYLVANIA THIS AFTERNOON
INTO WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE STATE THURSDAY.
A COLD FRONT WILL PUSH THROUGH ON FRIDAY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
WARM AIR AT 850 SURGING NORTHWARD THIS EVENING TO PRODUCE A
DRAMATIC BACK EDGE TO THE MODERATE SNOWFALL ACROSS SOUTH CENTRAL
AND CENTRAL PA. SURPRISINGLY VERY LITTLE SLEET BEING REPORTED WITH
THE CHANGEOVER...MANY OBSERVERS REPORTED SNOW STRAIGHT TO FZRA AS
PRECIP COMES TO AN END AND AIR TEMPS REMAINING IN THE MID TO UPPER
TEENS. LIGHT SLEET IS FALLING OUT THE WINDOW HERE AT WFO STATE
COLLEGE AT THIS TIME HOWEVER.

ADJUSTED POPS AND WX GRIDS THROUGH 06Z TO REFLECT LATEST RADAR
TRENDS. DO EXPECT MORE IN THE WAY OF FZDZ AFT MIDNIGHT BUT WILL
WATCH AS THIS UNFOLDS THIS EVENING. AS INDICATED BY THE DAY SHIFT...
SHORT TERM MODELS SHOW QUITE A LAG IN THE PRECIP FOR THE NEXT
SEVERAL HOURS...LASTING INTO THE DAYTIME HOURS ON WEDNESDAY...
WHICH IS A BLESSING AS WE MAY AVOID SIGNIFICANT ACCUMUMULATIONS OF
ICE. CURRENT HEADLINES IN GOOD SHAPE FOR BOTH REMAINING SNOWFALL
NORTH OF I-80 THIS EVENING...AS WELL AS ADVISORY TYPE AMOUNTS OF
FZRA OVERNIGHT.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
SREF 850 WIND VEERING TO THE WEST ACROSS WRN PENN AROUND 12Z
WED. OVER THE SUSQ VALLEY...WEAK COASTAL DEVELOPMENT WILL HOLD THE
PRECIP BACK TO AROUND 16-18Z. THIS WILL BE FOLLOWED BY WEAK LOW TO
MID LEVEL COLD ADVECTION AND A SLOW LIFTING OF THE CLOUD BASE.

CLOUDY SKIES WITH LITTLE OR NO PRECIP WILL OCCUR DURING THE
AFTERNOON HOURS...OUTSIDE OF RAIN SHOWERS MIXING WITH SOME WET
SNOW SHOWERS ACROSS THE EAST...AND SCATTERED LIGHT SNOW SHOWERS
ACROSS THE WESTERN MTNS (WHERE THE SUBSIDENCE INVERSION BASE AND
HIGH MOISTURE WILL BE 3 KFT AGL OR LESS).

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
RIDGING AT SFC AND ALOFT SHOULD PROVIDE FAIR AND SEASONAL CONDS
THURSDAY. A COLD FRONT COULD BE ACCOMPANIED BY SCT SNOW SHWRS OVR
THE ALLEGHENY HIGHLANDS FRIDAY.

MED RANGE ENS DATA CONTINUES TO SUGGEST THE CHC FOR A SIG PRECIP
EVENT IN THE SUN NITE TO MON NITE TIMEFRAME...AS DIGGING TROF OVR
THE MIDWEST SPAWNS AN EAST COAST STORM.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
INTENSE BANDS OF SNOW OVER THE AREA AT MID AFTERNOON NOW
QUICKLY MOVING NORTH OUT OF THE AREA. THE SNOW CAME DONW
HARD AT TIMES...WITH ONE REPORT OF 2 INCHES IN LESS THAN
AN HOUR ALONG RTE 30 IN YORK CO...ALONG WITH SOME THUNDER.

MOST AREAS WILL SEE SPOTTY LIGHT FREEZING RAIN AND DRIZZLE
BY MIDNIGHT...WITH IFR AND EVEN SOME LIFR CONDITIONS OVERNIGHT.

SOME IMPROVEMENT ON WED...AS TEMPS WARM...ANY REMAINING
PRECIPITATION WILL BE ON THE LIGHT SIDE. CONDITIONS MAINLY
IN THE IFR AND MVFR RANGE...AS THE COASTAL LOW TAKES OVER.

THE UPR TROF PUSHES EAST OF THE AREA BY THUR WITH IMPROVEMENT
XPECTED OVER MUCH OF THE AREA. SOME LOW CIGS/-SHSN MAY LINGER AT
JST/BFD. A RETURN TO VFR LATER THUR INTO EARLY FRIDAY AS HIGH PRES
BRIEFLY BUILDS INTO THE REGION.

ANOTHER LOW PRES SYS AND ATTENDANT FRONT ARE FCST TO MOVE THRU FRI
INTO SAT ACCOMPANIED BY REDUCED CIGS/VIS IN RA/SN SHWRS. LINGERING
-SHSN IN THE WAKE OF THE FROPA COULD KEEP BFD/JST MVFR THRU EARLY
SAT.

&&

.EQUIPMENT...
SOME MINOR THINGS EARLIER...HAD TO BRUSH OFF THE SBN DISH...
BUT OK NOW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066.

&&

SYNOPSIS...TYBURSKI
NEAR TERM...DEVOIR
SHORT TERM...RXR/TYBURSKI
LONG TERM...TYBURSKI
AVIATION...MARTIN/RXR
EQUIPMENT...MARTIN
Hazardous weather outlook, Feb 12, 5:44 AM EST, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 AM EST TUE FEB 12 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-131045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
544 AM EST TUE FEB 12 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE.

Nearby

Ice Storm Warnings in Pennsylvania, 2008Every ice storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.